MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A28-28/C95V
Medical Device Problem Codes Collapse (1099); Folded (2630)
Health Effect - Clinical Codes Failure of Implant (1924); Ischemia (1942); Occlusion (1984); Thrombosis (2100); Claudication (2550); Blood Loss (2597)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation.Devices have been discarded at the hospital.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent and an infrarenal aortic extension.On (b)(6) 2017 the patient came in emergently with a cold leg.Computed tomography (ct) showed the patient had an occlusion from the proximal extension which was reported to have collapsed.The physician elected to explant the devices and complete an open repair.The devices were discarded at the hospital.The patient is reported to be in good condition and there have been no additional adverse events reported.
 
Additional Manufacturer Narrative
Based on the information received at the completion of the clinical evaluation, there were not enough evidence to support the following case event.It was confirmed that patient had bilateral leg pain due to a collapsed, occluded proximal graft (ir cuff and mainbody).The report of cold legs were refuted, rather patient had a bilateral buttock claudication instead.Physician elected to do a surgical conversion (open repair), and device was discarded at the hospital.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The occlusion of the graft was most likely due to the proximal cuff collapse.The most likely cause of the buckled proximal cuff (collapse) could not be determined due to a lack of relevant imaging.Associated clinical harms for this event included: pain, ischemia, occlusion, surgical conversion, and abnormal blood loss.Additionally, the patient was readmitted twice during the thirty days following the conversion for low hemoglobin counts, and was treated medically (procedure related).The final patient disposition was discharged home with home health care and to be in good condition with no additional adverse events reported.A review of manufacturing lot confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7124558
Report Number2031527-2017-00677
Device Sequence Number11077660
Product Code MIH
UDI-Device Identifier00818009013521
UDI-Public(01)00818009013521(17)191020
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2019
Device Model NumberA28-28/C95V
Device Lot Number1604467-012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/17/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR